Alert archive / Florida / High Surf Advisories in 2015
High Surf Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this high surf advisory at Feb 12, 2015, 2:49 AM EST for Volusia County, Florida. It took effect at Feb 12, 2015, 3:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2015, 2:49 AM EST (07:49 UTC)
- In effect from
- Feb 12, 2015, 3:00 AM EST
- Expired
- Feb 13, 2015, 3:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
522 WHUS42 KMLB 120749 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 249 AM EST THU FEB 12 2015 FLZ047-054-059-064-141-147-130800- /O.NEW.KMLB.SU.Y.0001.150212T0800Z-150213T0800Z/ /O.NEW.KMLB.RP.S.0003.150212T0800Z-150213T0800Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 249 AM EST THU FEB 12 2015 ...HIGH SURF ADVISORY IN EFFECT UNTIL 3 AM EST FRIDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST FRIDAY. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT THROUGH LATE TONIGHT. * WAVES AND SURF...BUILDING SURF THROUGH THE PERIOD. BREAKERS OF 6 TO 8 FEET WITH DANGEROUS RIP CURRENTS. * TIMING...EARLY THIS MORNING THROUGH LATE NIGHT. * IMPACTS...MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. IN ADDITION TO THE ROUGH POUNDING SURF...STRONG RIP CURRENTS WILL OCCUR. PEOPLE VISITING THE BEACH TODAY SHOULD NOT ENTER THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ SEDLOCK
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Feb 11, 9:11 PM EST, 5 hours 38 minutes earlier.
Area forecast discussion, Feb 11, 9:11 PM EST, 5 hours 38 minutes before
ZCZC MIAWRKTES 000
TTAA00 KMIA DDHHMM
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
911 PM EST WED FEB 11 2015
.DISCUSSION...CURRENT-THU...WEAK SURFACE HIGH PRESSURE OVER THE AREA
WILL GET NUDGED INTO THE WESTERN ATLC ON THU AS ANOTHER REINFORCING
COLD FRONT MOVES THROUGH THE AREA IN THE AFTERNOON. DEEP LAYER
MOISTURE EXPECTED TO REMAIN WELL BELOW ONE INCH AND WILL LEAVE
CONDITIONS DRY THROUGH THE PERIOD. WNW/NW WINDS WILL FALL TO BELOW 5
MPH TO NEAR CALM ACROSS EAST CENTRAL FL OVERNIGHT. WESTERLY WINDS ON
THU WILL INCREASE TO AROUND 15 MPH IN THE AFTERNOON WITH OCNL HIGHER
GUSTS AS THE PRESSURE GRADIENT INCREASES WITH THE FRONTAL BOUNDARY.
MAINLY CLEAR OVERNIGHT AND MOSTLY SUNNY IN THE MORNING WITH A FEW
MORE CLOUDS IN THE AFTERNOON ON THU.
OVERNIGHT LOWS CHILLY AND BELOW NORMAL WITH MAINLY LOWER TO MIDDLE
40S ACROSS MUCH OF THE AREA...EXCEPT UPPER 40S POSSIBLE ALONG THE
IMMEDIATE TREASURE COAST. AN OVERALL NICE DAY THU AS TEMPERATURES
INCREASE IN UPWARDS OF AROUND 70 DEGREES TO THE LOWER 70S.
&&
.AVIATION...W/NW WINDS FALLING BELOW 5 KTS AND BECOMING L/V TO NEAR
CALM MOST PLACES. W/WNW WINDS INCREASING 10-15 KTS ON THU WITH COLD
FRONT MOVING THROUGH IN THE AFTERNOON. CONDITIONS REMAIN DRY. VFR
CONDS CONTINUE.
&&
.MARINE...OVERNIGHT/THURSDAY...HAZARDOUS BOATING CONDITIONS FOR ALL
MARINE LEGS THRU THIS PERIOD WITH SMALL CRAFT ADVISORIES CONTINUING.
NW/NNW WINDS FALLING TO AROUND 10 KTS OVERNIGHT INTO EARLY THU
MORNING BEFORE INCREASING TO 10-15 KTS THRU LATE MORNING/EARLY
AFTN...THEN FURTHER TO 15-19 KTS OVER THE OPEN ATLC NORTH OF
SEBASTIAN INLET LATE. SEAS BUILDING TO 8-10 FT IN THE GULF STREAM
AND 6-9 FT WITHIN 0-20NM OF THE COAST. WITH LONG PERIOD SWELLS OF 12-
14 SEC SMALL CRAFT SHOULD EXERCISE CAUTION NEAR INLETS DURING THE
OUTGOING TIDE NEAR DAYBREAK TO MID MORNING ON THU.
&&
.FIRE WEATHER...THU...PREVIOUS...DRY AIR ADVECTION PATTERN WILL
PREVAIL THRU THU AFTN. MIN RH VALUES BTWN 30-35PCT FOR 4-6HS WITH
WRLY SRC/TRANSPORT WINDS 11-16MPH.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM EST THURSDAY
FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-SEBASTIAN INLET TO
JUPITER INLET 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO
SEBASTIAN INLET 0-20 NM-VOLUSIA-BREVARD COUNTY LINE TO
SEBASTIAN INLET 20-60 NM.
SMALL CRAFT ADVISORY FROM 10 PM THURSDAY TO 10 AM EST FRIDAY FOR
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-SEBASTIAN INLET TO
JUPITER INLET 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO
SEBASTIAN INLET 0-20 NM-VOLUSIA-BREVARD COUNTY LINE TO
SEBASTIAN INLET 20-60 NM.
&&
SEDLOCK/WEITLICHHazardous weather outlook, Feb 11, 7:00 PM EST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 700 PM EST WED FEB 11 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-121030- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 700 PM EST WED FEB 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... NORTHWEST WINDS WILL DECREASE OVERNIGHT...HOWEVER LARGE SWELLS UP TO 7 TO 10 FEET WILL CONTINUE TO PRODUCE HAZARDOUS BOATING CONDITIONS OVER THE COASTAL WATERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FOR THE ADJACENT ATLANTIC. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BRISK NORTHWEST TO NORTH WINDS AND LINGERING SWELLS WILL GENERATE HAZARDOUS BOATING CONDITIONS OVER A PORTION TO ALL OF THE EAST CENTRAL FLORIDA COASTAL WATERS THROUGH FRIDAY AFTERNOON. RIP CURRENTS OF SOME FORM WILL BE PRESENT INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:49 AM EST | Rip Current Statement | MLB | Volusia | 24 hr |
Nearby
High Surf Advisories in Florida, 2015Every high surf advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.